Alert archive / Nevada / Special Weather Statements in 2012
Special Weather Statement, NWS Reno, NV
NWS Reno, NV issued this special weather statement at Aug 19, 2012, 2:13 PM PDT for Churchill County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2012, 2:13 PM PDT (21:13 UTC)
- Expired
- Aug 19, 2012, 2:45 PM PDT
- In force
- 32 min
- Issued by
- NWS Reno, NV
County Churchill County, NV
The radar
The Reno radar (KRGX), 151 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.2 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2614 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
789
WWUS85 KREV 192113
SPSREV
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
213 PM PDT SUN AUG 19 2012
NVZ004-192145-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
213 PM PDT SUN AUG 19 2012
...STRONG THUNDERSTORM APPROACHING HIGHWAY 50 SOUTH OF MIDDLEGATE...
AT 212 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTH OF MIDDLEGATE...OR 21 MILES NORTH
OF GABBS...AND MOVING NORTHEAST AT 20 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...JUNCTION US 50 AND NV 722 AND NV 361
AT MINERAL-CHURCHILL CO LINE.
&&
LAT...LON 3920 11773 3916 11778 3908 11778 3906 11787
3908 11789 3907 11798 3907 11821 3913 11825
3941 11781 3925 11770
TIME...MOT...LOC 2112Z 232DEG 16KT 3918 11797
$$
TOLBYWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this special weather statement went out at Aug 19, 8:24 AM PDT, 5 hours 49 minutes earlier.
Area forecast discussion, Aug 19, 8:24 AM PDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 824 AM PDT SUN AUG 19 2012 .UPDATE... HAD TO ADD ISOLATED STORMS TO NORTHERN WASHOE COUNTY THROUGH 11 AM BASED ON RADAR AND RECENT CLOUD TO GROUND LIGHTNING. I ALSO REMOVED SHOWERS FOR MUCH OF THE AREA THIS MORNING AS LIFT FOR SHOWERS HAS EXITED INTO NORTHERN NEVADA. SNYDER && .PREVIOUS DISCUSSION... /ISSUED 437 AM PDT SUN AUG 19 2012/ UPDATE... A WEAK UPPER WAVE IS MOVING FROM SW TO NE THROUGH THE FORECAST AREA THIS MORNING. WHILE DIFFICULT TO SEE IN SATELLITE IMAGERY THIS WAVE IS PROVIDING ENOUGH ADDITIONAL LIFT TO THE ATMOSPHERE TO PRODUCE LIGHTNING OVER THE WESTERN NEVADA BASIN AND RANGE. SO HAVE ADDED ISOLATED THUNDER TO THE SHOWERS IN THAT AREA THIS MORNING. TO THE WEST OF THAT AREA WILL MAINTAIN JUST THE SHOWER WORDING. FORECAST IS STILL ON TRACK FOR THE REST OF THE DAY WITH ADDITIONAL HEATING PROVIDING MORE INSTABILITY FOR THUNDER TO DEVELOP. MLF PREVIOUS DISCUSSION... /ISSUED 255 AM PDT SUN AUG 19 2012/ SHORT TERM... A BAND OF CLOUDS AND SHOWERS ARE CURRENTLY STREAMING ACROSS THE SIERRA AND WESTERN NEVADA IN ASSOCIATION WITH AN UPPER LEVEL LOW OFFSHORE OF THE PAC NW. CLOUDS ARE BEGINNING TO CLEAR ACROSS NORTHERN CALIFORNIA AND THE FAR NORTHWEST NEVADA AS WATER VAPOR IMAGERY SHOWS DRIER AIR FILTERING INTO THE AREA. MOISTURE WILL CONTINUE TO WORK ITS WAY EAST AS DRIER AIR APPROACHES THE WEST COAST AHEAD OF ANOTHER DEVELOPING EPAC TROUGH. LINGERING MOISTURE WILL PROVIDE A CHANCE FOR ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON MAINLY ACROSS AREAS EAST OF HIGHWAY 395. FOR THE START OF NEXT WEEK, WE WILL BEGIN TO DRY OUT WITH STABLE SOUTHWEST FLOW ESTABLISHED ALOFT. MODEL GUIDANCE SHOWING GENERALLY GOOD AGREEMENT IN DEPICTING THE NEXT EPAC TROUGH POISED TO MOVE ASHORE BY TUESDAY. MAIN IMPACT WITH THIS TROUGH WILL BE TO STRENGTHEN WINDS ACROSS THE REGION WHICH, COUPLED WITH DRIER AIR, MAY PRODUCE FIRE WEATHER CONCERNS AND POTENTIAL RED FLAG CONDITIONS. OTHERWISE, NO SIGNIFICANT CHANGES MADE TO THE ONGOING FORECAST WITH TEMPERATURES A FEW DEGREES ABOVE NORMAL BY MONDAY, THEN COOLING ABOUT 5 DEGREES TO NEAR SEASONAL AVERAGES BY TUESDAY. FUENTES LONG TERM...MONDAY THROUGH THURSDAY... MEDIUM RANGE MODELS SHOW A GOOD AMOUNT OF AGREEMENT WITH THE OVERALL PATTERN THROUGH MUCH OF THE EXTENDED PERIOD BUT DO START TO BREAK DOWN IN THE LATTER PORTIONS OF THE EXTENDED PERIOD. THE GFS IS A BIT MORE PROGRESSIVE THROUGH THE ENTIRE FORECAST PERIOD WITH THE GEM MORE AGGRESSIVE IN SHARPENING THE SECOND TROF THAT AFFECTS THE PAC NW BY THE END OF THE PERIOD. THE FIRST TROF EXITS ON WEDNESDAY WITH ZONAL FLOW DEVELOPING OVER THE REGION. THIS ENTIRE AREA REMAINS QUITE DRY AND STABLE DUE TO THIS ZONAL FLOW. SW FLOW ALOFT DEVELOPS AGAIN BY LATE THURSDAY INTO FRIDAY AS THE NEXT TROF MOVES INTO THE PAC NW. AS STATED ABOVE THE GEM IS MORE AMPLIFIED WITH THIS TROF WHILE THE ECMWF AND GFS REMAIN A LITTLE FLATTER OVER OUR AREA. THIS FEATURE COULD LEAD TO A BIT MORE WIND OVER NRN AREAS FOR FRIDAY. BUT THAT IS REALLY THE ONLY SIGNIFICANT WEATHER THROUGH THE FORECAST PERIOD. GEFS ENSEMBLE MEMBERS SHOW ENOUGH SPREAD TO WARRANT MAKING ONLY MINOR CHANGES IN THE FORECAST. TEMPS THROUGH THE FORECAST PERIOD SHOULD RUN NEAR AVERAGE WITH LOW TO MID 90S OVER WRN NEVADA AND THE LOWER NE CA VALLEYS...WHILE HIGHS IN THE SIERRA VALLEYS REACH THE UPPER 70S TO LOWER 80S. MLF AVIATION... MAINLY VFR TODAY AND TONIGHT. ISOLATED SHOWERS OVER WRN NV THIS MORNING WILL EVOLVE INTO ISOLATED THUNDERSTORMS...MAINLY EAST OF HIGHWAY 395 FROM INTERSTATE 80 SOUTH. SINCE THE COVERAGE WILL BE SOMEWHAT ISOLATED...WITH THE BEST INSTABILITY EAST OF HIGHWAY 95...WILL LEAVE MENTION OF TS OUT OF THE TERMINALS TODAY AND THIS EVENING. DRIER AIR MOVES INTO THE REGION STARTING LATE TONIGHT. THIS WILL LEAD TO MAINLY CLEAR WEATHER AND MORE TYPICAL AFTERNOON WEST WINDS BEGINNING MONDAY. MLF && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/RENO (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 19, 9:25 AM PDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
925 AM PDT SUN AUG 19 2012
NVZ005-191645-
NORTHERN WASHOE COUNTY-
925 AM PDT SUN AUG 19 2012
...STRONG THUNDERSTORMS ACROSS NORTHERN WASHOE COUNTY...
AT 919 AM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A CLUSTER OF STRONG THUNDERSTORMS 30 MILES SOUTHEAST OF
EAGLEVILLE...OR 34 MILES NORTHWEST OF GERLACH...AND MOVING NORTHEAST
AT 45 MPH.
FREQUENT DEADLY LIGHTNING...AND GUSTY WINDS TO 40 MPH...WILL OCCUR
WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...VYA...FOX MOUNTAIN...CHERRY
MOUNTAIN...MAHOGANY MOUNTAIN AND BADGER MOUNTAIN.
* THIS STORM WILL IMPACT TRAVELERS ON STATE ROUTE 34 BETWEEN VYA AND
GERLACH.
FREQUENT DEADLY LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IF POSSIBLE. STAY AWAY FROM WINDOWS AND AVOID USING LANDLINE
TELEPHONES UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 4165 11931 4124 11930 4089 11948 4114 11991
4168 11989
TIME...MOT...LOC 1622Z 222DEG 40KT 4111 11961
MYRICKSpecial weather statement, Aug 19, 2:13 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RENO NV
213 PM PDT SUN AUG 19 2012
NVZ004-192145-
WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE-
213 PM PDT SUN AUG 19 2012
...STRONG THUNDERSTORM APPROACHING HIGHWAY 50 SOUTH OF MIDDLEGATE...
AT 212 PM PDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 9 MILES SOUTH OF MIDDLEGATE...OR 21 MILES NORTH
OF GABBS...AND MOVING NORTHEAST AT 20 MPH.
OCCASIONAL LIGHTNING...MODERATE RAIN...SMALL PEA SIZE HAIL...AND
STRONG GUSTY WINDS TO 50 MPH...WILL OCCUR WITH THIS STORM.
* LOCATIONS AFFECTED INCLUDE...JUNCTION US 50 AND NV 722 AND NV 361
AT MINERAL-CHURCHILL CO LINE.
&&
LAT...LON 3920 11773 3916 11778 3908 11778 3906 11787
3908 11789 3907 11798 3907 11821 3913 11825
3941 11781 3925 11770
TIME...MOT...LOC 2112Z 232DEG 16KT 3918 11797
TOLBYThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:25 AM PDT | Special Weather Statement | REV | 20 min | |
| Aug 19, 12:21 PM PDT | Fire Weather Watch | REV | Washoe | 26 hr |
Nearby
Special Weather Statements in Nevada, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.